My cardiologist wants my blood pressure as low as possible without side effects. Lower blood pressure reduces the workload of the heart and provides time for the heart to completely recover from the operation. If you experience dizziness, fainting, etc., your doctor may want to adjust the medication, but if you can tolerate your current blood presssure the better it is for your heart.
My experience with Benicar was that it would drop my BP significantly, but only after several hours, after which I would be more fatigued and with so much joint pain that all I felt like doing was lying down until the Benicar wore off. Benicar was NOT a good fit for me. MY EXPERIENCE was that the low BP numbers mentioned were EXACTLY why I was so damn fatigued. But, doctors are formally trained to consider that an acceptable alternative to you going into a hypertensive crisis and ending up dead or with SERIOUS organ damage.,
I am 67, and have been on pretty much all of the BP meds you have heard of at one time or another. About a decade ago, I had MAJOR open heart surgery which involved a single bypass, replacing a heart valve, and getting a pacemaker. I was hospitalized for four months, but after that, my BP was GREAT for about three years, until I had to have a Colon Resection to cut out a malignant tumor, after which everything which had worked before for my BP no longer worked anymore. I never was able to get a straight answer from ANY of my doctors as to why that was so.
So, again, my doctor played ennie-meenie-mighty-mo with the available meds --- none of which worked that well until I finally ended up in the ER because my BP numbers soared SKY-HIGH. The hospitalists damn near DESTROYED my kidneys before they figured out the right mix of Carvedilol, Clonidine, Losartan, and Metopropol to stabilize my BP.
After that DANGEROUS interlude, I finally had to admit that my doctors were going to KILL ME if I continued to wait on them to figure out how NOT to kill me. So I TOOK CONTROL of my OWN health, which is why my BP has been stable now for about three years. I realize now I should have been put on Clonidine six or seven years ago. But, because doctors are formally trained NOT to prescribe Clonidine until pretty much nothing else works, I almost died in the ER before they finally put me on Clonidine.
Now, understand, there are some VERY GOOD reasons why Clonidine should not be the first, or second, or third, or even fourth choice to bring down your BP. But, CLEARLY, I should have been put on it LONG before I ended up in the ER. And, after that, I then had to figure out, ON MY OWN, how to vary my Clonidine dosage so that, three years later, I still can manage my BP with only the MINIMUM dosage of .1 mg of Clonidine every 8 hours. People typically cannot stay on Clonidine for long, because doctors do not know (as I now do) how to fake out your body so it does not build up immunity to the Clonidine.